Alert archive / Missouri / Frost Advisories in 2025

Frost Advisory 4, NWS St. Louis, MO

October 30, 202524 counties in Missouri; Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this frost advisory at Oct 30, 2025, 1:47 PM CDT for 24 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Oct 31, 2025, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2025, 1:47 PM CDT (18:47 UTC)
In effect from
Oct 31, 2025, 3:00 AM CDT
Expired
Oct 31, 2025, 8:00 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
All 27 counties

Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Francois County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WWUS73 KLSX 301847
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
147 PM CDT Thu Oct 30 2025

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
072>074-084-085-099-311000-
/O.NEW.KLSX.FR.Y.0004.251031T0800Z-251031T1300Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole
MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-
Warren MO-Franklin MO-Crawford MO-Washington MO-Saint Francois MO-
Iron MO-Madison MO-Reynolds MO-
Including the cities of Fulton, Union, Pittsfield, Columbia,
Farmington, Sullivan, Quincy, Bowling Green, Hannibal, Jefferson
City, Mount Sterling, Mexico, and Washington
147 PM CDT Thu Oct 30 2025

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Portions of west central Illinois and central, east 
  central, northeast, and southeast Missouri.

* WHEN...From 3 AM to 8 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Maples
1 follow-up statement
795 
WWUS73 KLSX 310716
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
216 AM CDT Fri Oct 31 2025

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
072>074-084-085-099-312230-
/O.NEW.KLSX.FZ.A.0003.251102T0800Z-251102T1300Z/
/O.CON.KLSX.FR.Y.0004.251031T0800Z-251031T1300Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole
MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-
Warren MO-Franklin MO-Crawford MO-Washington MO-Saint Francois MO-
Iron MO-Madison MO-Reynolds MO-
Including the cities of Fulton, Hannibal, Bowling Green, Mount
Sterling, Union, Pittsfield, Sullivan, Quincy, Washington,
Jefferson City, Mexico, Farmington, and Columbia
216 AM CDT Fri Oct 31 2025

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY 
MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 30 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Portions of west central Illinois and central, east 
  central, northeast, and southeast Missouri.

* WHEN...For the Frost Advisory, until 8 AM CDT this morning. For 
  the Freeze Watch, from late Saturday night through Sunday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Jaja

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 30, 12:28 PM CDT, 1 hour 19 minutes earlier. Its key messages:

  • It will be seasonably cool and most likely dry through the weekend. There is a slight chance for rain across parts of southeast Missouri and southern Illinois on Saturday.
  • Temperatures will warm a few degrees above normal next week.
Area forecast discussion, Oct 30, 12:28 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1228 PM CDT Thu Oct 30 2025

.KEY MESSAGES...

- It will be seasonably cool and most likely dry through the
  weekend. There is a slight chance for rain across parts of
  southeast Missouri and southern Illinois on Saturday.

- Temperatures will warm a few degrees above normal next week.

&&

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 323 AM CDT Thu Oct 30 2025

A short wave will move from the northern Plains into the Midwest
this afternoon and evening. However northwest flow in the wake of
yesterday's storm has been bringing dry air into the region.
Therefore the short wave is only expected to produce some mid and
high clouds this afternoon and evening as it passes into the Ohio
Valley.  Temperatures will continue to be seasonably cool today,
with highs mainly in the mid to upper 50s and lows of 35 to 40
tonight.  The short wave and associated clouds should be mostly east
of the forecast area by 06Z, and winds are expected to be fairly
light (5-6kts).  Patchy frost will therefore be possible again,
particularly in sheltered and low lying areas where the wind will be
weakest.  Conditions will be good for a strong diurnal warm up on
Friday with westerly flow and a mostly sunny sky.  Should see around
20 degrees of warming for highs in the upper 50s to low 60s friday
afternoon.

Carney

&&

.LONG TERM...  (Friday Night through Wednesday)
Issued at 323 AM CDT Thu Oct 30 2025

Another, stronger short wave dives into the Midwest Saturday.  This
wave phases with the long wave pattern, and the base of the trough
digs all the way to the Gulf Coast by Saturday night.  Guidance is
showing some weak return flow ahead of the trough, which may draw
enough moisture from the southeast Plains up into the Mid Mississippi
Valley to produce some light rain over the eastern Ozarks Saturday
and Saturday night.  The LREF peaks out at just under 30% of the
members that produce measurable precip on Saturday afternoon across
the Ozarks, though the strongest signal comes from the GEFS members.
Also, like previous runs, the LREF continues to be dry for our
forecast area below the 90th percentile.  Given these factors the 20
PoPs that the NBM paints across the eastern Ozarks Saturday afternoon
and evening are reasonable, but any rain that falls should be light
and intermittent.

Another cool high pressure system builds into Missouri and Illinois
behind the trough Sunday morning.  The air associated with this high
may be the coldest of the season.  NBM temperatures across parts of
central and northeast Missouri fall below freeing for 2-3 hours
before sunrise Sunday.  This is a little colder than the LREF 25th
percentile, which makes me skeptical.  However, both the
deterministic GFS and ECMWF show 850mb temperatures around -4C at 12Z
Sunday morning.  Will let the subfreezing lows Sunday morning ride
with that in mind.

The pattern becomes more zonal with weak ridging next week.  This
will produce warmer temperatures with highs warming into the 60s
Monday and Tuesday, and approaching 70 by Wednesday.  See little if
any chance for additional precipitation after that slight chance
Saturday due to the aforementioned ridge which builds across the
region.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1226 PM CDT Thu Oct 30 2025

Mid/high VFR clouds will push west to east over Missouri this
evening and into Illinois just before midnight tonight. Otherwise,
mostly clear skies are expected with northwest winds backing out
of the west through Friday morning. Typical diurnal trends will
increase winds speeds to 10-15 kts through the daylight hours
with an occasional 18-20 kt gust north of the metro terminals
through KUIN. However, gust magnitude and occasional occurrence
was not enough to account for in the prevailing groups at KUIN.
Cooler nighttime temperatures may also result in some steam fog on
area rivers. The light wind and westerly component should keep
KSUS in the clear while KJEF has a little better potential being
east of the MO River. Considering the dry air and wind component,
there wasn't enough confidence to include in the TAF at this time.

VFR conditions are favored throughout the period at this time.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Oct 30, 3:39 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
339 AM CDT Thu Oct 30 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
339 AM CDT Thu Oct 30 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Carney

Nearby

Frost Advisories in Missouri, 2025Frost Advisories in Illinois, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.